MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX650
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Upon review of the lot history records, nonconformances were discovered relating to device malfunction.Mentor will address these nonconformances within the quality system.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: insufficient information.Manufacturer¿s reference number: (b)(4),.
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 650cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient underwent bilateral breast implant removal and replacement with mentor memorygel xtra breast implants on (b)(6) 2025, for an undisclosed reason.During the surgery, the explanted devices were observed with a greasy residue coating them.The surgeon was unsure if the devices were ruptured.No further information was provided.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
On june 11, 2025, the mentor analysis lab received the suspect medical device for evaluation.On (b)(6) 2025, mentor was notified that the patient did not experience any issues with the implants; however desired replacement with a more conservative implant version which was the impetus for revision surgery.As such, the clinical code was updated.Health effect - clinical code: no clinical signs, symptoms or conditions (e2403).Reason for device explant and/or reoperation: elective/cosmetic breast augmentation revision.Additionally, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted visual inspection and leak testing of the device.Visual analysis of the returned device revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure or gel bleed were detected during the analysis.The event described could not be confirmed as the breast implant was returned without detectable gel exposure or gel bleed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22172450
Report Number1645337-2025-06275
Device Sequence Number7788818
Product Code FTR
UDI-Device Identifier00081317025344
UDI-Public(01)00081317025344(17)250208(10)9430658
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Catalogue NumberSHPX650
Device Lot Number9430658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite